Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Less Saturated Ideals


Authors: Moti Gitik and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 125 (1997), 1523-1530
MSC (1991): Primary 03E35, 03E40, 04A20
DOI: https://doi.org/10.1090/S0002-9939-97-03702-7
MathSciNet review: 1363421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following:

(1)
If $ \kappa $ is weakly inaccessible then $NS_{\kappa }$ is not $ \kappa ^{+}$-saturated.
(2)
If $ \kappa $ is weakly inaccessible and $ \theta < \kappa $ is regular then $NS^{\theta }_{\kappa }$ is not $ \kappa ^{+}$-saturated.
(3)
If $ \kappa $ is singular then $NS^{cf \kappa }_{ \kappa ^{+}}$ is not $ \kappa ^{++}$-saturated.
Combining this with previous results of Shelah, one obtains the following:
(A)
If $ \kappa >\aleph _{1}$ then $NS_{\kappa }$ is not $ \kappa ^{+}$-saturated.
(B)
If $ \theta ^{+}< \kappa $ then $NS^{\theta }_{\kappa }$ is not $ \kappa ^{+}$-saturated.


References [Enhancements On Off] (What's this?)

  • [Ba-Ta] J. Baumgartner and A. Taylor, Saturation properties of ideals in generic extensions I, II, Trans. Am. Math Soc. 270 (1982), 557-574 and 271 (1982), 587-609. MR 83k:03040a,b
  • [Ba-Ta-Wa] J. Baumgartner, A. Taylor and S. Wagon, On splitting stationary subsets of large cardinals, J. Sym Logic 42 (1977), 203-214. MR 58:21619
  • [Br-Ma] M. Burke and M. Magidor, Shelah's pcf theory and its applications, Ann. Pure and Ap. Logic 50 (1990), 207-254.MR 92f:03053
  • [Cu-Wo] J. Cummings and H. Woodin, Generalized Prikry Forcing (to appear).
  • [Dz-Sh] M. Dzamonja and S. Shelah, On squares, outside guessing of clubs and $I_{<f}[\lambda ]$, Fund. Math. 148 (1995), 165-198. CMP 96:04.
  • [Dz-Sh2] M. Dzamonja and S. Shelah, Saturated filters at filters at successors of singulars, weak reflection (to appear; Shelah's paper 545).
  • [Fo] M. Foreman, More saturated ideals, Cabal Seminar 79-81,Lecture Notes in Math. 1019, Springer, 1983, pp. 1-27. MR 86j:03002
  • [Fo-Ma-Sh] M. Foreman, M. Magidor and S. Shelah, Martin's Maximum, saturated ideals and nonregular ultrafilters, I, Ann. of Math. 127 (1988), 1-47. MR 89f:03043
  • [Fo-Wo] M. Foreman and H. Woodin, GCH can fail everywhere, Ann. of Math. 133 (1991), 1-36. MR 91k:03130
  • [Gi1] M. Gitik, The nonstationary ideal on $\aleph _{2}$, Israel Journal of Math. (1984), 257-288. MR 86i:03061
  • [Gi2] M. Gitik, Changing cofinalities and the nonstationary ideal, Israel Journal of Math. 56 (1986), 280-314. MR 89b:03086
  • [Gi3] M. Gitik, Some results on the nonstationary ideal, Israel Journal of Math. 92 (1995), 61-112. CMP 96:03
  • [Gi4] M. Gitik, Some results on nonstationary ideal 2, to appear, Israel J. of Math.
  • [Gr] J. Gregory, Higher Souslin trees and GCH, J. Symb. Logic 41 (1976), 663-671. MR 58:5208
  • [Je-Wo] T. Jech and H. Woodin, Saturation of the closed unbounded filter on the set of regular cardinals, Trans. Am. Math. Soc. 292 (1) (1985), 345-356. MR 87d:03139
  • [Je-Ma-Mi-Pr] T. Jech, M. Magidor, W. Mitchell and K. Prikry, Precipitous ideals, J. Symb. Logic 45 (1980), 1-8. MR 81h:03097
  • [Je-Pr] T. Jech and K. Prikry, Ideals of sets and the power set operation, Bul. Am. Math. Soc. 82 (1976), 593-595. MR 58:21618
  • [Ki-St] J. King and C. Steinhorn, The uniformization property for $R_2^\prime $, Israel J. Math. 36 (1980), 248-256. MR 82a:03051
  • [Ku] K. Kunen, Saturated ideals, J. of Sym. Logic 43 (1978), 65-76. MR 80a:03068
  • [Na] K. Namba, On closed unbounded ideal of ordinal numbers, Comm. Univ. Sancti Pauli 22 (1974), 33-56. MR 50:4308
  • [Sh1] S. Shelah, Proper forcing, Lec. Notes in Math. 940, Springer-Verlag, 1982. MR 84h:03002
  • [Sh2] S. Shelah, Cardinal Arithmetic, Oxford Univ. Press, 1994. MR 96e:03001
  • [Sh3] S. Shelah, Appendix: on stationary sets (to ``Classification of nonelementary classes II). Abstract elementary classes") in Proc. of the USA-Israel Conference on Classification theory, Lec. Notes in Math. 1292 (J. Baldwin, ed.), Springer, 1987, pp. 483-485. MR 91h:03046
  • [Sh4] S. Shelah, On Successors of Singular Cardinals, in Logic Colloquium 78 (M. Boffa, D. van Dalen and K. McAloon, eds.), North Holland, 1979, pp. 357-380. MR 82d:03079
  • [Sh5] S. Shelah, Diamonds and uniformizations, J. Symb. Logic 49 (1984), 1022-1033. MR 86g:03083
  • [Sh6] S. Shelah, Iterated forcing and normal ideals on $\omega _{1}$, Is. Jour. of Math. 60 (1987), 345-380. MR 90g:03050
  • [Sh7] S. Shelah, More on stationary coding, in Around Classification Theory of Models, Lecture Notes in Math. 1182 (1986), 224-246. MR 90a:03037
  • [Sh8] S. Shelah, Non structure theory, Oxford Univ. Press ([Sh-h]) (to appear).
  • [Sh9] S. Shelah, The Generalized Continuum Hypothesis Revisited ([Sh460]) . (to appear).
  • [So] R. Solovay, Real valued measurable cardinals, in Axiomatic Set Theory, Proceedings of Sym. in Pure Math. XIII 1 (1971), 387-428. MR 45:55
  • [St] J. Steel, The Core Model Iterability Problem (to appear).
  • [St-V] J. Steel and R. Van Wesep, Two consequence of determinacy consistent with choice, Trans. An. Math. Soc. 272 (1) (1982), 67-85. MR 83i:03081
  • [Wo1] H. Woodin, Some consistency results yin ZF using AD, Cabal Seminar, Lect. Notes in Math. 1019, Springer, 1983, pp. 172-199. MR 86j:03002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03E35, 03E40, 04A20

Retrieve articles in all journals with MSC (1991): 03E35, 03E40, 04A20


Additional Information

Moti Gitik
Affiliation: School of Mathematical Sciences, Sackler Faculty of Exact Sciences, Tel Aviv University, Ramat Aviv 69978, Israel
Email: gitik@math.tau.ac.il

Saharon Shelah
Affiliation: Hebrew University of Jerusalem, Department of Mathematics, Givat Ram, Jerusalem, Israel
Email: shelah@math.huji.ac.il

DOI: https://doi.org/10.1090/S0002-9939-97-03702-7
Received by editor(s): March 1, 1995
Received by editor(s) in revised form: November 20, 1995
Additional Notes: The second author was partially supported by the Basic Research Fund, Israel Academy of Sciences.
This is number 577 in the cumulative list of the second author’s publications.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society